Monday: 9.00am – 8.00pm
Tuesday: 8.00am – 8.00pm
Wednesday: 9.00am – 5.30pm
Thursday: 8.00am – 5.30pm
Friday: 9.00am – 4.00pm
Saturdays by appointment only.
Everyday staining of teeth is not uncommon, though there are ways to avoid this issue. However, there are some cases where stains appear pronounced or worse than your average staining. This can occur when certain medication has been prescribed, in particular. One drug which is well known to cause staining which many patients find unseemly is that of tetracycline; which can cause spots or full tooth staining.
If you suffer from tetracycline spots on your teeth, then you may want to consider the best course of action that can help to remove this unseemly discolouration.
A common antibiotic used to treat several conditions, tetracycline is frequently used as a way to combat acne (as well as cholera, malaria and other conditions). However, though it helps fight infection it has been found to be a common cause of tooth discolouration. Widely used on children in the 1950s and 1960s, this means that many adults now suffer from tetracycline discolouration or ‘spots’ on their teeth. For this reason, treating these stains is common in older adults exposed to the drug more frequently as children.
As with any staining, tooth whitening is often the best and most effective way to help reduce the tetracycline stains or spots on your teeth. It is not always possible to remove the stain entirely–depending on the intensity of staining–but, it has proven extremely effective in reducing and improving the appearance of the staining.
Teeth react to bleaching on many different levels, both in the effectiveness and quickness of the bleaching. So this may take some patients only one session to achieve the desired results, where others may require multiple sessions to be wholly satisfied with the results.
The type of tetracycline discolouration will also have an impact on the effectiveness of the treatment. Grey discolouration is harder to remove than yellow or orange staining, for example. But, in all cases, the intensity of the stains can certainly be reduced over time.
As with most things, prevention is often key to prevent or reduce the impact of tetracycline staining on teeth. Regular dental appointments at least every six months should be normal practice. During which you should discuss with your dentist any medications you may be taking, as it could be contributing to or the cause of oral issues occurring at the same time. In such cases, your dentist can offer alternative solutions for the issue which have less or no impact on your oral hygiene.
If you believe that you are suffering from tetracycline stains or spots on your teeth, then the Dental Solutions team can help. Simply book now for a free consultation to assess the necessary treatments for your particular staining. Or call our friendly reception team on 01925 756565 to discuss your needs.